Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loose stools, acne and hair fall.
Mar 18, 2011

Dear Doc,

Just started meds on Feb 15. Used to feel dizzy for about 2 weeks. its gone. The only side effect is that I get very loose stools first thing in the morning. Other times in the day, if i do have stools, its normal. (i generally just have stools once a day, in the mornin) I take my meds ( Trustiva) just before bed. Does it mean i am suffering from dirreah? if yes, pls advise what can I do to stop this.

Also from the time i started the meds, i am experiencing black heads / acne (not severe) on my cheeks jaws and fore head. Pls advise. My dermatologist has adivsed Retino A for the acne.

Am also experiencing quite a lot hair loss.my doc has recommended an IRON suppiment and FOLLIHAIR for 3 months. Is it ok for me to take iron suppliments?

Thank you in advance for your time and help.

Response from Dr. Henry

I have encountered a modest number of patients who appear to have loose stools from the tenofovir in Trustiva (Atripla in US). Looking for other causes for loose stools is still worthwhile if persistent or worsening. For some patients, increasing fiber in diet, looking for lactose deficiency, and judicious use of drugs like loperamide or diphenoxylate/atropine can help some patients. I have also observed flare ups of acne and other skin problems in the months after starting effective HIV meds in some patients (part of immune reconstitution for some patients and return to oil production in dry skin due to HIV infection). I have also noted that some patients may note increased hair loss sometimes from the emtricitabine in the Trustiva. Many other conditions including vitamin deficiences, other skin condition, hormone imbalances, other other diseases (like syphilis) can cause hair loss and may need to be checked for. KH



Previous
Missed doses
Next
Atripla. Nipples. Gynecomastia?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement